Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


abdominal pain and weight loss
Apr 15, 2012

Hi dr henry, i have been taking efavirenz/ zidolam for past 4 years, now my weight loss by 10 kg after a couple of month abdominal pain followed, my Gastroenterologist done some test including endoscopy and etc...all was fine, now my dr suggest that it might be efavirenz side effect but i don't think that is the reason,,,pls help me i'm desperate...

Response from Dr. Henry

You dont mention what other medications and/or health problems you have. A full medical history and physical examination is needed to properly assess the likelihood that efavirenz is main cause of your gut complaints and weight loss. If those problems are relatively new (in other words if you did OK with the efavirenz for several years) then is would seem unlikely that the efavirenz suddenly started to cause those problems. Depending on where you live there are likely alternatives to efavirenz that could be tried on a trial basis to evaluate what happens to your symptoms for several months after a switch. KH



Previous
tribuss
Next
easily bruise

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement